Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 148, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 19, 2016, 2:49 PM EDT for Anderson County, Morgan County, Scott County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 2:49 PM EDT (18:49 UTC)
- Expired
- Jul 19, 2016, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anderson County, TN, Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2232 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WUUS54 KMRX 191849
SVRMRX
TNC001-129-151-191930-
/O.NEW.KMRX.SV.W.0148.160719T1849Z-160719T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
249 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SCOTT COUNTY IN EASTERN TENNESSEE...
WEST CENTRAL ANDERSON COUNTY IN EASTERN TENNESSEE...
MORGAN COUNTY IN EASTERN TENNESSEE...
* UNTIL 330 PM EDT
* AT 248 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF WARTBURG...MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WARTBURG...OLIVER SPRINGS...SUNBRIGHT...OAKDALE...
FROZEN HEAD S.P....COALFIELD...PETROS...SLICK ROCK...DEERLODGE...
RUGBY...PINE ORCHARD...ROBBINS...ELGIN AND RUGBY S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3642 8458 3606 8429 3604 8434 3605 8434
3605 8436 3599 8444 3597 8455 3595 8456
3595 8460 3591 8468 3600 8473 3629 8484
3630 8482 3630 8480 3633 8477 3633 8476
3634 8474 3635 8474
TIME...MOT...LOC 1848Z 339DEG 30KT 3619 8467
HAIL...1.00IN
WIND...60MPH
$$
MJB1 follow-up statement
398
WWUS54 KMRX 191913
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 PM EDT TUE JUL 19 2016
TNC001-129-151-191930-
/O.CON.KMRX.SV.W.0148.000000T0000Z-160719T1930Z/
SCOTT TN-ANDERSON TN-MORGAN TN-
313 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHWESTERN SCOTT...WEST CENTRAL ANDERSON AND MORGAN COUNTIES...
AT 313 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDTOWN...OR 7
MILES NORTHEAST OF ROCKWOOD...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WARTBURG...OLIVER SPRINGS...SUNBRIGHT...OAKDALE...FROZEN HEAD S.P....
COALFIELD...PETROS...SLICK ROCK...DEERLODGE...RUGBY...PINE ORCHARD...
ROBBINS...ELGIN AND RUGBY S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3642 8458 3606 8429 3604 8434 3605 8434
3605 8436 3599 8444 3597 8455 3595 8456
3595 8460 3591 8468 3600 8473 3629 8484
3630 8482 3630 8480 3633 8477 3633 8476
3634 8474 3635 8474
TIME...MOT...LOC 1913Z 334DEG 32KT 3597 8461
HAIL...1.00IN
WIND...60MPH
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:27 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 19, 1:27 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Morristown TN 127 PM EDT TUE JUL 19 2016 .AVIATION...Convection is beginning to develop across the area this afternoon. Coverage should be scattered and if a storm does move into a TAF site...be prepared for lowing CIGS and VIS and brief thunderstorm winds. Convection will decrease through the evening hours and expect dry and mild conditions overnight. With recent rainfall...patchy fog is possible early Wednesday morning. Local MVFR to IFR conditions are possible with better chances north near TRI. Drier air and a quieter weather pattern will move in for Wednesday. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && mjb
Hazardous weather outlook, Jul 19, 2:57 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 257 AM EDT TUE JUL 19 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-200700- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 257 AM EDT TUE JUL 19 2016 /157 AM CDT TUE JUL 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. SOME OF THE STORMS COULD BE STRONG TO MARGINALLY SEVERE...WITH STRONG WINDS AND HEAVY RAINS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 1:31 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
131 PM EDT TUE JUL 19 2016
VAZ002-005-191815-
SCOTT-WISE-
131 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCOTT AND SOUTHWESTERN
WISE COUNTIES...
AT 130 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GATE CITY...
MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GATE CITY...BIG STONE GAP...WEBER CITY...APPALACHIA...DUFFIELD...
CLINCHPORT...HILTONS AND FORT BLACKMORE.
LAT...LON 3693 8280 3666 8233 3659 8270 3659 8272
3676 8282 3677 8281 3678 8279 3680 8277
3685 8284 3685 8285 3686 8285 3688 8286
TIME...MOT...LOC 1730Z 313DEG 18KT 3669 8264
MJBSpecial weather statement, Jul 19, 2:32 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 232 PM EDT TUE JUL 19 2016 TNZ016-017-VAZ005-191915- HAWKINS-SULLIVAN-SCOTT- 232 PM EDT TUE JUL 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SULLIVAN... NORTHEASTERN HAWKINS AND SOUTH CENTRAL SCOTT COUNTIES... AT 231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GATE CITY... MOVING SOUTH AT 15 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINGSPORT...GATE CITY...WEBER CITY...CHURCH HILL...MOUNT CARMEL... CLINCHPORT...OKOLONA...BLOOMINGDALE...BAYS MOUNTAIN S.P. AND WARRIORS PATH S.P.. LAT...LON 3669 8281 3673 8262 3652 8246 3645 8275 TIME...MOT...LOC 1831Z 339DEG 14KT 3659 8266 MJB
Local storm report, Jul 19, 2:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
244 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG DUFFIELD 36.72N 82.80W
07/19/2016 SCOTT VA 911 CALL CENTER
SEVERAL TREES DOWN NEAR NATURAL TUNNEL STATE PARK.
0210 PM TSTM WND DMG CLINCHPORT 36.68N 82.75W
07/19/2016 SCOTT VA 911 CALL CENTER
COUPLE TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:50 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 40 min |
| Jul 19, 2:58 PM EDT | Special Weather Statement | MRX | Washington | 32 min |
| Jul 19, 3:10 PM EDT | Special Weather Statement | MRX | Hamblen | 50 min |
| Jul 19, 3:12 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen | 34 min |
| Jul 19, 3:15 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan, Unicoi, Washington | 45 min |
| Jul 19, 3:18 PM EDT | Areal Flood Advisory | MRX | Morgan, Scott | 3 hr |
| Jul 19, 3:38 PM EDT | Special Weather Statement | MRX | Anderson | 52 min |
| Jul 19, 3:51 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Knox | 39 min |
| Jul 19, 4:01 PM EDT | Special Weather Statement | MRX | Unicoi | 29 min |
| Jul 19, 4:09 PM EDT | Special Weather Statement | MRX | Hamblen | 36 min |
| Jul 19, 4:22 PM EDT | Special Weather Statement | MRX | Greene | 23 min |
| Jul 19, 4:26 PM EDT | Special Weather Statement | MRX | Anderson, Knox | 49 min |
| Jul 19, 5:47 PM EDT | Special Weather Statement | MRX | Bradley, Meigs | 28 min |
| Jul 19, 6:32 PM EDT | Areal Flood Advisory | MRX | Johnson, Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.